Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Endometrial ablation, tubal ligation, abdominal pain, removal of tube and ovary the only option ?

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
I had an endometrial ablation and tubal ligation 2 years ago. The first year everything was great no cramping or bleeding at all. However for the past year I have had severe right lower quadrant pain. This happens during the time I should be on my period. It is so severe I can't stand up straight. I have been in the ER twice due to this. My Gyn has recently done a laparoscopy that didn't show anything however the procedure was not done during an episode of pain. I have no answers as to where to go from here. My Gyn basically said " see in one year" without finding out what is causing this. I believe that I have post ablation tubal ligation syndrome. If this is the problem, is removal of the tube and ovary the only option.
Posted Tue, 24 Apr 2012 in Abdominal Pain
Answered by Dr. Rhea Chanda 54 minutes later
Hi there,

Thanks for the query.

Post ablation tubal ligation syndrome is a rare occurance.The cause for the cyclic pain is usually endometriosis ,hematosalpinx or adhesions etc.Ideally these should be picked up on laproscopy/hysteroscopy.As you have mentioned your laproscopy findings were inconclusive.If that is actually the diagnosis then treatment is surgery.Either removal of the tube or uterus,depending on the pathology.

You are only 34,so it would be advisable to keep the ovaries unless there is any pathology,to avoid premature menopause.

Im afraid that in your doctor's place,i would have probably also taken a 'wait and watch' policy.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor